Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 28, 2000, 6:57 PM CDT for Reeves County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 28, 2000, 6:57 PM CDT (23:57 UTC)
- Expired
- Apr 28, 2000, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 180 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 282359 SVRMAF TXC389-290100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 PM CDT FRI APR 28 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... REEVES COUNTY IN TEXAS * UNTIL 800 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF TOYAH...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...INTERSTATE 10 BETWEEN TOYAH AND PECOS...VERHALEN...SARAGOSA...TOYAH...AND PECOS. HAIL TO THE SIZE OF QUARTERS...WINDS IN EXCESS OF 60 MPH...VERY HEAVY RAIN...AND DEADLY LIGHTNING CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. LAT...LON 3118 10408 3095 10383 3116 10332 3159 1w0369
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:33 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 28, 4:33 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIMS NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT FRI APR 28 2000 PROGRESSIVE WEAK SHRTWV TROF EVIDENT ACROSS NM ATTM MOVING E WHILE HIGH AMPLITUDE MID LEVEL RIDGE AXIS MOVES INTO WRN PLAINS STATES. RETURN SE FLOW IN PLACE WITH PRESSURE FALLS W OF THE MTNS IN ADVANCE OF STRONGER SHRTWV TROF IN GREAT BASIN. SE FLOW WITH MOIST AXIS/STEEP 85H-5H LR'S WILL FAVOR MTN STORMS THIS AFTERNOON/MAINLY EARLY EVENING. HOWEVER STORMS COULD DRIFT INTO ADJACENT PLAINS WITH SW-W STEERING FLOW. RUC SOUNDING AND SATELLITE DERIVED SOUNDING SUGGEST CAPES TO AROUND 2000 J/KG WITH WEAK VWS...SO MARGINAL SEVERE POSSIBLE. PB REMAINS RATHER CAPPED AND WILL LIKELY HOLD OFF ON MENTIONING POPS. A LITTLE CONCERNED ABOUT DEVELOPMENT OF LLJ JET TONIGHT AS MTN STORMS (MCS) COULD MOVE E AND FEED INTO LLJ/MOIST AXIS. OF INTEREST ALSO IS SATURDAY/SUNDAY WHEN DRYLINE STORMS MAY DEVELOP. SATURDAY INCREASING DIFFLUENT FLOW ALOFT AND STEEP MID LEVEL LR'S PRIME ATMOSPHERE FOR CONVECTION WITH AID OF STRONG AFTERNOON SFC HEATING...LFC'S ARE HIGH THOUGH. ON SUNDAY DRYLINE SITUATION AGAIN WITH MORE SHRTWV ENERGY. DRYLINE HAS STRONGER EWD PUSH SUNDAY PM ENHANCING CONVERGENCE..MAINLY ERN 1/3 OF CWFA. BREEZY TO WINDY W OF THE DRYLINE SATURDAY/SUNDAY. WILL KEEP POPS MONDAY AND TUESDAY WITH CUT OFF UPPER LOW TO THE W. PRELIMS MAF 61/90/58/86 -232 LSA 59/88/56/84 -233 E41 61/90/59/85 -233 MRF 84/51/87/47 3--- CNM 57/92/56/86 211- .MAF... TX...NONE. NM...NONE. GPM
In the hours before
Special weather statement, Apr 28, 1:22 PM CDT, 5 hours 35 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-282200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 122 PM CDT FRI APR 28 2000 SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE MOUNTAINS OF SOUTHERN NEW MEXICO AND SOUTHWEST TEXAS AND SHOULD SLOWLY MOVE AWAY FROM THE MOUNTAINS TO THE EAST THROUGH THE REST OF THE AFTERNOON AND THROUGH MUCH OF THE NIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH HAIL UP TO 2 INCHES IN DIAMETER AND OUTFLOW WIND GUSTS TO 75 MPH. ALTHOUGH HAIL AND WINDS WILL BE THE PRIMARY THREAT...BRIEF ISOLATED TORNADOES ARE POSSIBLE. LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS WELL. THIS AFTERNOON...THE THUNDERSTORM THREAT SHOULD MAINLY BE WEST OF A HOBBS...TO MONAHANS...TO BAKERSFIELD LINE. TONIGHT AS LOW LEVEL WINDS INCREASE THE STORMS ARE EXPECTED TO CONTINUE PAST MIDNIGHT AND COULD EVEN AFFECT THE EASTERN PORTIONS OF THE OUTLOOK AREA LATE TONIGHT. LATE TONIGHT THUNDERSTORM INTENSITY SHOULD DIMINISH...THUS THE OVERALL SEVERE THUNDERSTORM THREAT IS EXPECTED TO BE MAINLY BEFORE MIDNIGHT AND MAINLY WEST OF A SEAGRAVES...TO MIDLAND...TO RANKIN LINE. SPOCTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. MATHEWS
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:36 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Apr 27, 9:08 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.